Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 131, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 5, 2005, 3:25 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2005, 3:25 PM MDT (21:25 UTC)
- Expired
- Sep 5, 2005, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 173 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 052132
FFWMAF
NMC015-060030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM MDT MON SEP 5 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 630 PM MDT
* AT 323 PM MDT...SPOTTERS REPORTED FAST MOVING WATER AT A DEPTH OF
2 TO 3 FEET FLOWING THROUGH ROBINSON DRAW SOUTH OF QUEEN. THIS
WATER IS EXPECTED TO FLOW ACROSS LOW SPOTS ALONG RURAL DIRT AND
COUNTY ROADS BETWEEN ROBINSON DRAW AND DARK CANYON.
IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF FLOWING
WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3201 10483 3203 10448 3213 10443 3231 10430
3242 10470 3218 10483
$$1 follow-up statement
000
WGUS74 KMAF 052304
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
559 PM CDT MON SEP 5 2005
NMC015-060030-
EDDY-
459 PM MDT MON SEP 5 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR
SOUTHWESTERN EDDY COUNTY...
NO RECENT INFORMATION HAS BEEN RECEIVED FROM SOUTHWEST EDDY COUNTY
HOWEVER IT IS LIKELY THAT WATER CONTINUES TO RUN THROUGH ROBINSON
DRAW SOUTH AND EAST OF QUEEN. WATER MAY BE FLOWING ACROSS RURAL LOW
WATER CROSSINGS SOUTH THROUGH EAST OF QUEEN TO DARK CANYON. RADAR
INDICATES ONLY SHOWERS IN THE AREA...HOWEVER THERE IS A GOOD CHANCE
FOR ADDITIONAL SHOWERS AND STORMS TO DEVELOP INTO THE EVENING HOURS.
EXCESSIVE RAINFALL WILL RESULT IN ADDITIONAL FLOODING OF ARROYOS...
DRAWS...AND LOW WATER CROSSINGS. DO NOT DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO
GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE
PREVENTABLE. TURN AROUND... DONT DROWN.
LAT...LON 3201 10483 3203 10448 3213 10443 3231 10430
3242 10470 3218 10483
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:26 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 5, 1:26 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT MON SEP 5 2005 .SHORT TERM... FEW CHANGES WERE NEEDED TO THE ONGOING GRIDS TONIGHT. WILL RETAIN THE HIGHEST POPS FOR EARLY THIS EVENING ACROSS THE HIGHER TERRAIN WITH GRADUAL DECREASE IN POPS TO THE EAST PER GFS TRACK OF SHORTWAVE THROUGH THE UPPER RIDGE. BEEFED UP THE QPF GRIDS AND ADDED MENTION OF LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS THIS EVENING. CONVECTION SHOULD GRADUALLY DIMINISH AS THE EVENING AND NIGHT PROGRESSES WITH THE LOSS OF HEATING. TWEAKED TEMPERATURES. .LONG TERM... A SUBTROPICAL RIDGE ALOFT WILL PERSIST OVER THE REGION THE NEXT SEVERAL DAYS. THIS RIDGE IS FORECAST TO SHIFT EAST LATE IN THE WEEK AS A LONGWAVE TROUGH AMPLIFIES ACROSS THE WESTERN CONUS. ABUNDANT LOW AND MID LEVEL MOISTURE TRAPPED WITHIN THIS RIDGE ALONG WITH DAYTIME HEATING WILL RESULT IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS OVER WESTERN PORTIONS OF THE CWFA TUESDAY. AN INVERTED UPPER TROUGH PRESENTLY OVER THE EASTERN GULF OF MEXICO WILL TRANSLATE WEST BENEATH THE SUBTROPICAL RIDGE OVER THE NEXT SEVERAL DAYS. WHILE THIS TROUGH WILL PASS TO OUR SOUTH ACROSS MEXICO...THIS FEATURE WILL AID IN ADVECTING DRIER MID TROPOSPERIC AIR NOW OVER THE SOUTHEASTERN CONUS WEST ACOSS THE SOUTHERN HIGH PLAINS WEDNESDAY INTO FRIDAY. THIS IN TURN WILL LIMIT INSTABILITY...WITH DIURNALLY DRIVEN CONVECTION CONFINED TO THE MOUNTAINS EACH AFTERNOON AND EVENING. AS HEIGHTS FALL OVER WESTERN NOAM LATE IN THE WORK WEEK...SOUTHWESTERLY FLOW ALOFT WILL INCREASE...WHICH IN TURN WILL STRENGTHEN THE LEE SURFACE TROUGH. WITH LOW LEVEL MOISTURE FORECAST TO INCREASE ACROSS THE REGION THIS WEEKEND...AN INCREASE IN CONVECTION ACROSS MUCH OF THE AREA THIS WEEKEND INTO EARLY NEXT WEEK SEEMS REASONABLE. THICKNESSES WILL RISE A BIT TUESDAY THROUGH FRIDAY...AND THIS ALONG WITH A DRIER AIRMASS WILL ALLOW DAYTIME TEMPERATURES TO WARM TO A TOUCH ABOVE CLIMATOLOGY. TEMPERATURES ARE FORECAST TO COOL SLIGHTLY THIS WEEKEND AS MOISTURE AND RAIN CHANCES INCREASE. THE GFS DOES APPEAR TO BE LOSING ITS WARM BIAS FOR OVERNIGHT LOWS...HOWEVER...MINT GRIDS THROUGH THE NEXT SEVERAL DAYS REFLECT A BLEND OF THE GFS ENSEMBLE MEAN MOS AND PERSISTENCE. A BLEND OF THE OPERATIONAL GFS AND ENSEMBLE GFS MOS GUIDANCE LOOKS GOOD FOR MAXT GRIDS. AS MENTIONED EARLIER...WE DID INCREASE POPS TOWARD THE WEEKEND. LASTLY...WIND AND DEWPOINT GRIDS REPRESENT A BLEND OF THE GFS AND GFS MOS GUIDANCE TEMPERED BY LOCAL EFFECTS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 89 68 91 / 30 0 0 10 CARLSBAD NM 67 86 64 89 / 50 30 30 20 DRYDEN TX 71 92 71 90 / 30 10 10 10 FORT STOCKTON TX 68 88 68 90 / 40 10 10 10 GUADALUPE PASS TX 63 84 64 84 / 60 30 30 20 HOBBS NM 68 87 65 89 / 50 30 30 20 MARFA TX 60 80 57 82 / 50 20 20 20 MIDLAND INTL AIRPORT TX 68 89 69 91 / 30 10 10 10 ODESSA TX 68 89 69 90 / 30 10 10 10 WINK TX 69 93 68 92 / 40 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/70
Hazardous weather outlook, Sep 5, 12:43 PM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT MON SEP 5 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 143 PM CDT MON SEP 5 2005 /1243 PM MDT MON SEP 5 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT WIDELY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...PRIMARILY THIS EVENING...ACROSS THE OUTLOOK AREA. THE GREATEST COVERAGE OF STORMS IS EXPECTED FROM THE GUADALUPE MOUNTAINS AND EDDY COUNTY NEW MEXICO PLAINS SOUTH TO THE DAVIS MOUNTAINS OF EXTREME WEST TEXAS. LOCALLY HEAVY RAINFALL WILL BE A CONCERN DUE TO THE COMBINATION OF A MOIST AIRMASS AND SLOW STORM MOVEMENT EXPECTED. LOCALIZED FLOODING OF ARROYOS...DRAWS...LOW WATER CROSSINGS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. WIND GUSTS NEAR 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS EVENING... HOWEVER SPOTTER GROUPS AND EMERGENCY PERSONNEL SHOULD MONITOR THE LATEST WEATHER INFORMATION THIS EVENING. BE PREPARED TO TAKE ACTION SHOULD THE THREAT OF FLASH FLOODING INCREASE...ESPECIALLY IN AREAS FROM THE GUADALUPE MOUNTAINS AND PLAINS OF SOUTHEASTERN NEW MEXICO SOUTH TO THE THE DAVIS MOUNTAINS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.